MAUDE Adverse Event Report: ENDOLOGIX, INC. AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX, INC. AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-60/I13-40
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 07/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).Approximately one (1) years post initial procedure, the patient presented with thrombosed afx graft, from infra-renal aorta to common femoral arteries.Bilateral open thrombectomies were performed and an ovation iliac extension was placed in the afx graft body to trap the residual clot.Thrombosis from unknown origin and no mechanical or anatomical reason for clotting was reported.The patient is doing great and was discharged on (b)(6) 2019.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.The completion of the clinical assessment determined the stent graft thrombosis is unconfirmed due to a lack of relevant medical imaging and records from the reported event timeframe.This event is most likely user related as the initial procedure is off label due to severe arterial disease with thrombus and complete occlusion from distal aorta to bilateral iliacs.Procedure related harms for this complaint could not be determined.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections: h6: device code: remove code 3190 h6: result code: remove code 3221 h6: conclusion code: remove code 11 device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).Approximately one (1) years post initial procedure, the patient presented with thrombosed afx graft, from infra-renal aorta to common femoral arteries.Bilateral open thrombectomies were performed and an ovation iliac extension was placed in the afx graft body to trap the residual clot.Thrombosis from unknown origin and no mechanical or anatomical reason for clotting was reported.The patient is doing great and was discharged on (b)(6)2019.Additional information: pre-existing severe occlusive arterial disease was identified therefore this is outside the indications of use (off-label).

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX, INC.
2 musick
irvine CA 92618
MDR Report Key8907067
Report Number2031527-2019-00367
Device Sequence Number2089109
Product Code MIH
UDI-Device Identifier00818009015068
UDI-Public(01)00818009015068(17)190116
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2019
Device Model NumberBEA22-60/I13-40
Device Lot Number1776770-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR